Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2008, 6:55 PM EDT for Lee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2008, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 6, 2008, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:59 PM EDT | TSTM WND DMG | 1 E Leesburg, GA | TREE DOWN ON GRAVES SPRINGS RD. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 062255 SVRTAE GAC177-062330- /O.NEW.KTAE.SV.W.0166.080806T2255Z-080806T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 655 PM EDT WED AUG 6 2008 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LEE COUNTY IN SOUTHWEST GEORGIA... THIS INCLUDES THE CITY OF LEESBURG... * UNTIL 730 PM EDT * AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEESBURG...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTURY BY 700 PM EDT... JORDAN PLACE BY 705 PM EDT... BYNE CROSSROADS BY 715 PM EDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3164 8422 3177 8427 3178 8412 3169 8409 TIME...MOT...LOC 2255Z 073DEG 9KT 3172 8416 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:05 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 6, 2:05 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 205 PM EDT WED AUG 06 2008 .SYNOPSIS...THE EXPECTED HOT AND DRY DAY IS WELL UNDERWAY TODAY WITH TEMPERATURES CONTINUING TO SOAR THROUGH THE LOWER TO MID 90S EARLY THIS AFTERNOON...WITH HIGHS STILL EXPECTED TO APPROACH 100 DEGREES OVER PORTIONS OF THE INTERIOR. ADDITIONALLY...THE OFFSHORE LOW LEVEL WINDS HAVE SLOWED DOWN THE DEVELOPMENT OF THE SEA BREEZE...SO THESE HOT TEMPERATURES MAY MAKE IT SLIGHTLY CLOSER TO THE COAST THAN EARLIER EXPECTED. DESPITE THE HOT TEMPS...HEAT INDICES ARE STAYING BELOW HEADLINE OR ADVISORY LEVELS AS SFC TDS ARE MIXING OUT INTO THE MID TO UPPER 60S AWAY FROM THE COAST. STILL EXPECT SOME CONVECTION TO DEVELOP ALONG THE SEA BREEZE LATER THIS AFTERNOON... BUT DO NOT ANTICIPATE AREAL COVERAGE TO BE ANY GREATER THAN 20-30 PERCENT BEFORE THE DAY IS THROUGH. && .SHORT TERM...AS HAS BEEN THE CASE ALL SUMMER LONG...IT IS SEEMINGLY IMPOSSIBLE FOR US TO HOLD ON TO ANY FORM OF UPPER LEVEL RIDGING FOR MORE THAN A COUPLE OF DAYS...BEFORE THE MEAN TROF ONCE AGAIN REGAINS ITS STRONGHOLD ACROSS THE EASTERN U.S. LIKE IT WERE EARLY JANUARY INSTEAD OF EARLY AUGUST. AFTER A BRIEF TEASER IN THE 06 UTC GFS RUN WHICH WOULD HAVE HELD THE TROF AXIS OFF TO OUR NORTH FOR ONE MORE DAY KEEPING US HOT AND DRY AGAIN ON THURSDAY...THE 12 UTC RUNS HAVE REVERTED BACK TO BRINGING A PIECE OF ENERGY FROM THE TROF SE TOWARDS THE CWA. ALSO...THE MEAN 1000-700MB MEAN LAYER VECTOR WIND (MLVW) WILL BE RETURNING TOWARDS TYPE 4 (LIGHT TO MODERATE OUT OF THE W-SW) ON THURSDAY...AND PWATS ARE EXPECTED TO CLIMB ABOVE 2 THROUGHOUT THE DAY. THIS SCENARIO WOULD SEEM TO MORE THAN VALIDATE THE 40-50 PERCENT POPS ACROSS THE BOARD WHICH ARE CURRENTLY IN THE GRIDS. ON FRIDAY...THE MLVW WILL BE STRONG OUT OF THE WEST (15-20 KTS) AND THE TROF WILL BE DIGGING SHARPLY TOWARDS THE CWA. THIS SHOULD RESULT IN AT LEAST LIKELY POPS ACROSS THE BOARD...AND WITH FAIRLY DECENT DYNAMICS FOR THIS TIME OF YEAR...WE COULD SEE SOME STRONG TO POTENTIALLY SEVERE STORMS IF OUR INSOLATIONAL HEATING IS SUFFICIENT. && .LONG TERM...THE GFS AND 05/12Z EURO PUSH THE FRONT SWD ACROSS THE FORECAST AREA OVERNIGHT FRI NIGHT INTO SAT MORNING. NUMEROUS STRONG TO POSSIBLY SEVERE STORMS WILL END WITH THE FRONTAL PASSAGE. AS HARD AS IT IS TO BELIEVE IN AUGUST...BOTH SAT AND SUN LOOK TO BE A DRY DAYS WITH THE FRONT S OF THE AREA. THIS WILL BE THE 2ND DRY WEEKEND IN A ROW. MOISTURE BEGINS TO RETURN FROM THE SW SUN NIGHT INTO MON AS THE FRONT LIFTS NEWD INTO THE AREA. THE GFS MAINTAINS A SURFACE TROUGH ACROSS THE AREA FOR THE NEXT FEW DAYS WITH NWLY FLOW BRINGING IMPULSES SEWD ACROSS THE REGION. THE EURO BRINGS ANOTHER COLD FRONT DOWN INTO THE AREA TUE NIGHT INTO WED. WILL PLAY TO TUE-WED PERIOD CLOSER TO THE GFS. MEX POPS LOOK REASONABLE...BUT MAY NEED TO BE BUMPED UP ABOUT 10 PERCENT. && .MARINE...AS THE TROF DIGS SE...WE WILL EXPERIENCE A PERIOD OF STRONGER WINDS FROM THU NIGHT THROUGH SAT...WITH CONDITIONS POSSIBLY APPROACHING SCEC LEVELS AT TIMES. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE AFTERNOON TODAY WILL BE AROUND THE KPFN TERMINAL AND POSSIBLY KTLH. THERE IS A SLIGHT CHANCE FOR A PERIOD WITH MVFR VSBYS OVER PORTIONS OF THE AREA LATE TONIGHT AND TOWARD SUNRISE THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS ON THURSDAY. && .FIRE WEATHER...WITH TEMPERATURES ON THE RISE INTO THE 95 TO 100 DEGREE RANGE OVER THE INTERIOR TODAY AND THURSDAY...WILL BE WATCHING DEWPOINTS CLOSELY OUT AHEAD OF THE SEA BREEZE EACH DAY...BUT AT THIS TIME ONLY EXPECT THEM TO BOTTOM OUT IN THE UPPER 60S WHICH WOULD KEEP MINIMUM RHS IN THE UPPER 30S TO LOWER 40S. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 95 73 91 72 / 10 50 30 60 40 PANAMA CITY 77 93 77 90 75 / 10 50 30 60 30 DOTHAN 73 95 71 91 69 / 10 40 30 60 30 ALBANY 73 97 72 91 69 / 10 40 30 60 30 VALDOSTA 73 97 72 92 71 / 10 40 30 60 30 CROSS CITY 72 94 72 91 72 / 10 50 30 60 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...GIBBS PUBLIC/MARINE...GOULD LONG TERM...WOOL
Hazardous weather outlook, Aug 6, 5:19 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 AM EDT WED AUG 6 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-070900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 519 AM EDT WED AUG 6 2008 /419 AM CDT WED AUG 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HOT CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE AND UPPER 90S INLAND...WITH A FEW PLACES FLIRTING WITH THE CENTURY MARK. LOWER TO MIDDLE 90S ARE EXPECTED ALONG THE COAST. THESE TEMPERATURES COMBINED WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL RESULT IN HEAT INDICES CLIMBING TO AROUND 105 DEGREES INLAND AND AROUND 100 DEGREES AT THE COAST. PERSONS WITH OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON SHOULD REMEMBER TO DRINK PLENTY OF FLUIDS AND AVOID STRENUOUS EXERCISE DURING THE HOTTEST PART OF THE DAY. THERE REMAINS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF THE EASTERN FLORIDA PANHANDLE TODAY. RESIDUAL SWELL FROM FORMER TROPICAL STORM EDOUARD CONTINUES TO IMPACT THIS COASTLINE. THE SWELL IS ANTICIPATED TO SUBSIDE THROUGH THE DAY...HOWEVER UNTIL THIS TREND BECOMES APPARENT...THE RISK FOR RIP CURRENTS WILL REMAIN ELEVATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE THURSDAY AFTERNOON AS AN UPPER LEVEL TROUGH DIGS INTO THE SOUTHEASTERN STATES. THE APPROACH OF A COLD FRONT FRIDAY INTO FRIDAY NIGHT WILL FURTHER INCREASE THESE CHANCES FOR STORMS. THERE ARE SOME INDICATION THAT A FEW OF THE STORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT MAY BE ON THE STRONG TO SEVERE SIDE...ESPECIALLY ACROSS SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA. THIS POTENTIAL THREAT WILL CONTINUE TO BE MONITORED. AS THIS COLD FRONT APPROACHES...WINDS ARE EXPECTED TO BECOME ELEVATED OVER THE COASTAL WATERS. THESE WINDS AND SEAS MAY AT TIMES APPROACH CAUTIONARY LEVELS THURSDAY NIGHT INTO EARLY SATURDAY. MARINERS SHOULD CONTINUE TO MONITOR THE LATEST COASTAL WATERS FORECASTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Local storm report, Aug 6, 5:25 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 E LYNN HAVEN 30.24N 85.60W
08/06/2008 E0.88 INCH BAY FL TRAINED SPOTTER
0500 PM TSTM WND DMG BAYOU GEORGE 30.26N 85.54W
08/06/2008 BAY FL EMERGENCY MNGR
&&
BARRYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | TAE | Turner, Worth | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.